MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-509
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) lead due to fracture.A spectranetics lld ez lead locking device (lld ez), along with a cook medical one-tie compression coil, were inserted into the lead to provide traction.Beginning with a spectranetics 9f tightrail rotating dilator sheath, the outer sheath would not enter the access site at the subclavian vein, thus unable to advance to the superior vena cava (svc)/ra junction.During removal, the tightrail got stuck on the lld ez (mdr #3007284006-2025-00137), and both were removed together, along with the one-tie.Upon removal, the lld ez and one-tie could not be removed from the tightrail; therefore, the tightrail was cut to preserve the lead and lld ez length.A cook medical needle¿s eye snare was used to complete the procedure with no reported patient harm.This report captures the 9f tightrail that got stuck on the concomitant devices that had to be removed as a system, potential for harm with recurrence.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b) patient gender - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B6) relevant tests/laboratory data - not available from facility.H3/h6) the tightrail was not returned, thus no product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
H3) the tightrail was returned in two sections, which aligns that the device was intentionally cut by the user.The distal section includes the distal tip and a portion of the outer jacket, measuring 33 cm in length.Visual inspection found heavy biologics at the distal end of the device, and using x-ray, the lld and potential cook medical one-tie were visible inside the lumen.The outer jacket was stretched and ripped, exposing the stretched inner coils.At the distal tip, the blades were extended and the lld mandrel was protruding.The proximal section includes a portion of the outer jacket, strain relief, and device handle, with the working area measuring 26 cm in length.Visual inspection at the location of the separation, the outer jacket appeared ripped, and the inner coils were exposed and stretched.Additionally, the outer sheath was returned covering the outer jacket, and was cut at its blunt end, corresponding to the tightrail being cut.The outer sheath measured approx.11 in., which concludes that approx.5 in.Was not returned (measurement spec is 16 inches +/- 0.20).The total combined length of the distal and proximal section is 80.6 cm, which is outside the measurement spec of 69.1 cm due to the stretching observed.During functional testing, an attempt was made to remove the lld from the tightrail, but the lld moved slightly and remained inside the lumen.H6) based on the device evaluation and investigation, it has been determined that the probable cause of the tightrail becoming stuck on the components within the inner lumen was due to excessive biologic buildup at the distal tip.It is likely that the tightrail and other components became stuck within the inner coils, resulting in the experienced failure.Type of investigation code b01 replaced (from b17).Investigation findings code c0706 replaced (from c20).Investigation conclusions code d1001 replaced (from d14).All other codes are applicable as listed in the initial mdr.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22493188
Report Number3007284006-2025-00136
Device Sequence Number17174023
Product Code DRE
UDI-Device Identifier00813132021634
UDI-Public(01)00813132021634(17)270106(10)0303373977
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number545-509
Device Catalogue Number545-509
Device Lot Number0303373977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL ONE-TIE COMPRESSION COIL.; MEDTRONIC RV LEAD (MODEL, TYPE UNK).; SPECTRANETICS LLD LEAD LOCKING DEVICE.
Patient Age7 YR
Patient SexMale